My Word!

accountability

About a week and a half ago, I decided I was healthy enough to reduce my Gabapentin from 300mg to 200mg per day. I had little difficulty going from 900 to 300 mg a day many months ago. I had been exercising, reading, and writing more. I was feeling pretty good.  A week into reducing the dosage, I was struck with more headaches, increased neurological pain, reduced proprioception and feeling in my right foot, body jerking, extreme bouts of fatigue, and cog fog. I decided to check in with my doctor and she has suggested I continue for another month with the 200mg and see if my body adjusts.

In the meantime, there have been moments that I have been ready to give up and increase pain medication, or go back to 300mg, or skip meditation.  I have thought about what I have written here on the blog. I have contemplated what it means to ‘live by your words’; to be accountable to myself and others. This has been the beauty of blogging. I have made a new friend or two, received great feedback, learned new information, and now I am keeping my next goal in check by virtue of my own history in print.

I often read tweets posted by people who are stroke and traumatic brain injury survivors. I understand how difficult and tiring it can be to maintain the kind of stamina that is required to improve one’s health. However, I can tell you that I have never felt worse and have always felt better (honestly) after a meditation session even if it is brief. I have mentioned this before, but do check out YouTube. There is a plethora of guided meditations if you prefer that over silence. There are a variety of meditation apps, too. Check out this link for info http://www.healthline.com/health-slideshow/top-meditation-iphone-android-apps  An app not mentioned in the link is Insight Timer, which is free and you get to connect with people around the world who are meditating with you.

So, I shall take my own advice and persist in training my brain as best I can with meditation, nutrition, exercise, medication, and awareness that I will have to remain very cognisant about my body, mind, and spirit’s balance between an end goal and the journey. Wish me luck 🙂

Advertisements

5 comments

  1. Tania · February 5, 2015

    Oh Dana! You are one bright wonderful positive person! Go with the flow, whatever speed it goes and wherever it takes you. They say you have one life to live, so live it! I didn’t care for gabapentin either, but I am doing well with topiramate. Cheers my friend!

    Like

    • dhangle · February 5, 2015

      Ahh…you are too sweet! I’ll go and read some info on topiramate tomorrow. Love ya!

      Like

  2. Leslie · February 6, 2015

    Doctors fail to tell you and some just don’t know that when you wean off gabapentin, you can experience any of the side effects even if you never have before.

    I was on 2200mg per day and I was also on 100mg of (Topiramate (Topamax) a day. I have Central Pain Syndrome as a result of stroke. I had level 9-10 burning pain 24/7.

    I am now off all medications. It took me 6 months to wean off. It was hard at times but well worth it.

    Try supplementing with magnesium, either by pill or by taking Epsom salt baths. The drug takes over the receptors that magnesium & calcium use. At first I replaced each pill with a supplement then gradually reduced to only taking the supplement at night.

    Best of luck to you!

    Like

    • dhangle · February 6, 2015

      Hi Leslie. Thanks for the advice; Magnesium it will be starting tonight! Congrats on weaning off of everything – that’s awesome!

      Liked by 1 person

  3. Mariko Kage · February 27, 2015

    timeless wisdom that anyone can benefit from regardless of medical condition. Thank you for your work and time to share your sacred journey and insights! Mariko

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s